Wisconsin, 2019Flash Flooding and Flooding in Wisconsin, September 12 to 30, 2019
September 12 to 30, 2019 · NWS MKX · 18 events in 10 counties and zones
A strong squall line with torrential rainfall moved east along and north of warm front over southern WI. 5 inches of rain resulted in the flash flooding of creeks, small rivers, and urban and rural roadways.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong squall line with torrential rainfall moved east along and north of warm front over southern WI. A quick 2.5-4.5 inches of rain resulted in the flash flooding of creeks, small rivers, and urban and rural roadways. Some trees were downed by straight-line winds. A 42 unit apartment building burned down in Waukesha after being struck by lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 11, 11:09 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 11, 11:09 PM CST, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1209 AM CDT Thu Sep 12 2019
.UPDATE...
Will be watching the far south over the next couple hours as the
storms are expected to pivot back into the area. Areas southwest
of Madison toward the IL border still look like the higher chance
to see persistent heavy rainfall. No reports of significant
rainfall impacts through the southern tier of counties east to
Lake Michigan.
&&
.AVIATION(06Z TAFS)...
Showers and storms are likely to continue this evening into
tonight, mainly from Madison and Milwaukee southward. The heaviest
rain will be toward the IL border through early tonight. The
storms may then shift northward later tonight into Thursday
morning, with possibly a break in the action from later morning
into the afternoon. More storms are likely to develop by later
Thursday afternoon into the evening, with the chance for storms
hanging on into Thursday night as a cold front pushes through.
The surface boundary has now pushed south of the IL border, with
north to northeast winds across southern Wisconsin. Winds will be
gusty through at least early tonight in the east. Lower ceilings
will hang on into Thursday as the frontal boundary remains south
of the forecast area. Will likely see visibilities in the 2-5
mile range overnight tonight.
&&
.PREV DISCUSSION... (Issued 1010 PM CDT Wed Sep 11 2019)
UPDATE...
We let the watch expire at 10 given the storms have largely
pushed south of the state line. Focus now turns to the southwest,
where storms may get stuck for a while tonight as a front stalls
in the area. Areas southwest of Madison have the highest chance
to see heavy rainfall related issues overnight.
MARINE...
North to northeast winds will be gusty tonight, particularly
across northern portions of Lake Michigan. Winds should generally
stay below headline criteria though. Breezy easterly winds
Thursday will pick up Thursday evening and night while veering
south to southeast. A Small Craft Advisory may be needed for the
nearshore waters and gusts could approach gale force across the
north half of the lake. Gusty westerly winds will likely hit Small
Craft Advisory criteria Friday behind a departing cold front.
PREV DISCUSSION... (Issued 652 PM CDT Wed Sep 11 2019)
UPDATE...
Showers and storms continue to develop along the surface frontal
boundary this evening. This activity is likely to continue into
tonight, though it's beginning to look like the main focus could
be down around or just south of the WI/IL border. The primary
concern is switching from severe concerns to the potential for
flash flooding for areas where the line sets up. There could be a
pivot point where rain is the highest, as the warm front begins to
push back toward the area from the southwest tonight. Radar
trends and surface obs will continue to be closely monitored to
gauge where the focus is going to setup for the remainder of the
evening and overnight.
AVIATION(00Z TAFS)...
Showers and storms are likely to continue this evening into
tonight, mainly from Madison and Milwaukee southward. The storms
may then shift northward later tonight into Thursday morning, with
possibly a break in the action from later morning into the
afternoon. More storms are likely to develop by later Thursday
afternoon into the evening, with the chance for storms hanging on
into Thursday night as a cold front pushes through.
Winds continue to switch from southwest to north/northeast this
evening as a frontal boundary drops southward. Lower ceilings are
arriving with the wind shift and cooler airmass and are expected
to spread across southern Wisconsin through late evening. The
lower ceilings will hang on into Thursday as the frontal boundary
remains south of the forecast area.
MARINE...
North to northeast winds will be gusty tonight, particularly
across northern portions of Lake Michigan. Winds should generally
stay below headline criteria though. Breezy easterly winds
Thursday will pick up Thursday evening and night while veering
south to southeast. A Small Craft Advisory may be needed for the
nearshore waters and gusts could approach gale force across the
north half of the lake. Gusty westerly winds will likely hit Small
Craft Advisory criteria Friday behind a departing cold front.
PREV DISCUSSION... (Issued 405 PM CDT Wed Sep 11 2019)
SHORT TERM...
This afternoon and Tonight...Forecast Confidence is Medium.
Shortwave moving across the area this afternoon and evening
coupled with a LLJ over southern Wisconsin will allow for good
forcing. Convection from this morning in central WI put an
outflow boundary into the northern half of our area. Northeasterly
winds have allowed the lake breeze to enhance this outflow
boundary. Stronger south to southwesterly winds are resulting in
good convergence along this boundary. To the south of the boundary
temps warmed in the low to mid 80s with a few spots reaching the
upper 80s. This has led to an axis in low level lapse rates,
MLCAPE and helicity right along and south of this boundary. Storms
are developing and moving north of the boundary into a more stable
airmass. Latest radar scans have shown some rotation potential
with storms right as the cross the boundary but once they move
into the more stable air they lose any potential rotation.
Thinking that the storms will continue to reinforce the boundary
and it will slowly sag south tonight. Additional storms are
possible and with no immediate change in the airmass expected will
hold onto the severe thunderstorm watch for the time being.
The past few runs of the CAMs have had a terrible handle on the
evolution of storms the past 12-24 hours and global models have
not been much of a help either in placement of QPF. Much of these
models have indicated continual convection into the evening and
overnight hours and have a heavy rainfall axis along the WI/IL
border. This remains a possibility as the shortwave moves overhead
tonight and the forcing/lift increases but based on the current
look of satellite and radar imagery indicating more of a stable
airmass to our west/south we are becoming less confident in that
occurring. Latest HRRR might being catching onto to this solution
with it now showing only isolated to scattered storms tonight.
This will have an impact on flood potential and rainfall totals if
the trends in guidance continue to indicate less and less coverage
of storms tonight. For now, have kept in some of the higher QPF
amounts as this is the first run to start to show the lower
amounts.
As we head into tonight into Thursday morning a secondary system
approaching from the west will cause the boundary to lift back to
the north. This secondary system might actually allow for more
coverage of storms as the boundary lifts back to the north.
LONG TERM...
Thursday Afternoon Through Friday Night...Forecast Confidence is
Medium...
There is a chance for some strong thunderstorms to roll through the
region from the evening through the overnight hours with a chance
for a few severe storms as well. This low pressure system will be
very strong with a strong upper level wave in association with
strong WAA and moisture throughout the column. The severe weather
potential is a bit more complex and uncertain as storms will likely
roll through during the late evening possibly reducing instability
available to the region in addition to poor low level lapse rates
and only modest mid level lapse rates. However, we should still
expect 1000-1500 J/kg of MUCAPE with 35-40 kts of 0-6km shear, which
should yield some potential for severe storms. The biggest risk with
this system will be damaging winds. In addition to this risk, breezy
southerly winds could yield a small craft advisory in the evening as
the system pulls through the region, primarily for nearshore
areas to the north.
The system will push out by the early morning hours leaving higher
pressure to build in behind. However, the pressure gradient will
keep gusty winds throughout the day with a small craft advisory
likely being needed. Winds will begin to decrease into the evening
as the gradient weakens with a high pressure system to the south.
Saturday Through Sunday Night...Forecast Confidence is Medium...
Saturday looks to remain mostly quiet with higher pressure keeping
the area dry through the day. Into the late evening and overnight
period another low pressure system will push into the region. This
should be associated with an upper level shortwave in addition to
good low level moisture, WAA, and potentially a decent LLJ. This is
still a few days out so there is some uncertainty but depending on
timing and location we could see potential for severe storms. This
would be a quick hitting system that should push out of the region
quickly though some lingering showers may persist into Sunday
morning. Quiet weather will return by the afternoon.
Monday Through Wednesday...Forecast Confidence is Medium...
The forecast from here on remains fairly uncertain as we will likely
sit between high and low pressure for a few days with potential for
a few shortwaves to push through. This will give us chances for
showers/storms through the period with the best chances Tuesday
evening.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Update/Aviation/Marine...DDV
Tonight/Thursday...Stumpf
Thursday Night through Wednesday...ARK
Hazardous weather outlook, Sep 11, 11:19 PM CST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1219 AM CDT Thu Sep 12 2019
WIZ046-047-051-052-056>060-062>072-130530-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1219 AM CDT Thu Sep 12 2019
This Hazardous Weather Outlook is for portions of east central Wisconsin,
south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
Another round of thunderstorms are expected late tonight with
strong winds and very heavy rainfall the main threats.
There is increasing concern for flooding. The rain will be heavy
at times and could result in flooding, especially in those areas
that received heavy rainfall Monday night into Tuesday. The focus
for the heaviest rainfall appears to be in areas north of Milwaukee
and Madison.
There is a moderate swim risk in effect for Lake Michigan beaches
tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Wednesday
More storms are expected Thursday into Thursday night, primarily
associated with a cold front pushing through. There is a marginal
risk for severe thunderstorms over mainly south central Wisconsin.
Again, rainfall could be heavy and flooding may occur in areas
that see repeated rounds of storms over the next 48hours.
There is a chance for thunderstorms Saturday night into Sunday
morning.
.SPOTTER INFORMATION STATEMENT...
CoCoRaHS rainfall reports will be appreciated through the rest of
this week. Spotter reports may be needed today into Thursday.
LMZ643>646-130530-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1219 AM CDT Thu Sep 12 2019
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
Another round of thunderstorms are expected late tonight with
strong winds and very heavy rainfall the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Wednesday
More storms are expected Thursday into Thursday night.
A small craft advisory may be needed Thursday night through Friday for
increasing southeast winds and building waves ahead of
approaching cold front, then increasing westerly winds in the wake
of the front.
There is a chance for thunderstorms Saturday night into Sunday
morning.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-130530-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1219 AM CDT Thu Sep 12 2019
This Hazardous Weather Outlook is for the open waters of Lake Michigan.
.DAY ONE...Tonight
Another round of thunderstorms are expected late tonight for
mainly the southern half of the lake with strong winds and very
heavy rainfall the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Wednesday
More thunderstorms are expected Thursday into Thursday night and
again Saturday night into Sunday morning.
Southeast winds ahead of an approaching cold front may gust to
gale force levels for a time Thursday night.
www.weather.gov/mkx
In the hours before
Local storm report, Sep 11, 6:53 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN 1 N PORT WASHINGTON 43.40N 87.88W
09/11/2019 M2.34 INCH OZAUKEE WI MESONET
MESONET STATION PTWSH PORT WASHINGTON.
&&
PCLocal storm report, Sep 11, 6:54 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HEAVY RAIN 1 N PORT WASHINGTON 43.40N 87.88W
09/11/2019 M1.91 INCH OZAUKEE WI MESONET
MESONET STATION PTWSH PORT WASHINGTON.
&&
PCLocal storm report, Sep 11, 7:13 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 1 E SAINT FRANCIS 42.97N 87.86W
09/11/2019 MILWAUKEE WI PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN. REPORTS FROM LAKE DRIVE
OF TREES DOWN.
&&
PCSpecial weather statement, Sep 11, 7:19 PM CST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
819 PM CDT Wed Sep 11 2019
WIZ063>066-068>072-120215-
Green-Walworth-Rock-Waukesha-Milwaukee-Racine-Jefferson-Dane-Kenosha-
819 PM CDT Wed Sep 11 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...GREEN...
WALWORTH...ROCK...RACINE...SOUTHERN WAUKESHA...SOUTHEASTERN DANE...
SOUTHERN JEFFERSON AND KENOSHA COUNTIES...
At 815 PM CDT, radar indicated thunderstorms across portions of
southern Wisconsin. Some of these storms have produced isolated
strong winds, with trees down recently reported in southern
Milwaukee County.
Winds of 40 to 50 mph are possible with these storms...with the
potential for even higher localized gusts.
Locations impacted include...
Milwaukee, Madison, Kenosha, Racine, Waukesha, Janesville, West
Allis, Wauwatosa, New Berlin, Brookfield, Beloit, Greenfield, Oak
Creek, Mount Pleasant, Fitchburg, Muskego, South Milwaukee, Pleasant
Prairie, Cudahy and Whitewater.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4251 8982 4304 8952 4304 8789 4296 8785
4285 8783 4278 8775 4261 8782 4249 8780
TIME...MOT...LOC 0115Z 240DEG 49KT 4283 8886
DDVLocal storm report, Sep 11, 9:41 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN LAKE GENEVA 42.59N 88.43W
09/11/2019 M1.31 INCH WALWORTH WI PUBLIC
&&
PCLocal storm report, Sep 11, 9:46 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN KENOSHA 42.59N 87.82W
09/11/2019 M2.50 INCH KENOSHA WI TRAINED SPOTTER
RAIN TOTAL SINCE 8 PM.
&&
PCEvent by event
8 flash flood, 7 flood, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Flash Flood, Milwaukee
- When
- September 12, 12:20 AM CST to 3:00 AM CST
- Where
- Milwaukee County, 1.84 mi SSE of Franklin to 2.33 mi W of West Granville
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 42.845, -88.068
The Root River Parkway and nearby roads and intersections were closed due to the flash flooding of the Root River. A vehicle became disabled in the floodwaters. In addition to street flooding, yards, basements, and garages flooded especially in Franklin. Multiple reports of standing water on the freeway system and side streets throughout much of the county.
Thunderstorm Wind, Lafayette
- When
- September 12, 7:05 PM CST to 7:11 PM CST
- Where
- Lafayette County, 0.86 mi NW of Darlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.690, -90.130
Several trees and large branches down.
Flash Flood, Sauk
- When
- September 12, 7:30 PM CST to 10:15 PM CST
- Where
- Sauk County, 3.12 mi S of Lone Rock Airport to 3.58 mi ENE of Spring Green
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 43.165, -90.192
Multiple road closures due to flash flooding in Plain, Prairie du Sac, Sauk City, and other locations over southern Sauk County after a quick few inches of rain.
Flash Flood, Iowa
- When
- September 12, 7:34 PM CST to 10:15 PM CST
- Where
- Iowa County, 2.41 mi S of Rewey to 4.64 mi ESE of Blanchardville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.815, -90.405
Flash flooding of some streets in Dodgeville and Mineral Point and numerous roads flooded throughout the county. Mud and rocks on a portion of highway 130/133 in the far northern portion of the county.
Flood, Rock
- When
- September 12, 7:39 PM CST to September 14, 8:48 PM CST
- Where
- Rock County, 0.83 mi ESE of Beloit to 1.35 mi ENE of Beloit Jct
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.516, -89.015
The Turtle Creek at Beloit reached minor flood stage, cresting at 9.72 feet the morning of September 14th. Floodwaters surround a power substation on Colley Road. Colley Road is closed between Sager Lane and Brewster Ave. Floodwaters are also in the backyards of some homes on Arrowhead Drive, East Ridge Road, Mocassin Drive, Boulder Lane, Rockfence Lane and Stonehedge Lane. Parts of Bootmaker Drive and Moccasin Trail are flooded.
Flash Flood, Lafayette
- When
- September 12, 7:45 PM CST to 10:15 PM CST
- Where
- Lafayette County, 4.99 mi SSW of Benton to 2.75 mi SSE of South Wayne
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.507, -90.428
Flash flooding of roads in Darlington and other townships throughout the county. Numerous road closures were needed due to the high water.
Thunderstorm Wind, Dane
- When
- September 12, 8:05 PM CST to 8:11 PM CST
- Where
- Dane County, 2.07 mi S of Mt Horeb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 42.970, -89.730
Lightning, Waukesha
- When
- September 12, 10:00 PM CST to September 13, 4:00 AM CST
- Where
- Waukesha County, 1.27 mi E of Downtown Waukesha
- Injuries
- 0 direct, 3 indirect
- Property damage
- $2.5 million
- Reported by
- Broadcast Media
- Coordinates
- 43.022, -88.195
Approximately 100 people were displaced when an apartment building was struck by lightning causing a fire. The 42 unit apartment building was a total loss. One resident was rescued from the third floor and one fireman was injured. Two residents were also injured.
Flash Flood, Rock
- When
- September 12, 10:15 PM CST to September 13, 2:00 AM CST
- Where
- Rock County, 2.61 mi S of Milton to 2.51 mi WNW of Shopiere
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.733, -88.956
Flash flooding and closures of numerous streets in Janesville. This includes the intersection of Lexington Dr. and Mount Zion Ave. and County Highway D south of Janesville.
Flash Flood, Walworth
- When
- September 12, 11:45 PM CST to September 13, 2:00 AM CST
- Where
- Walworth County, 0.92 mi WSW of Sharon to 2.2 mi ESE of Genoa City
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.493, -88.745
Flash flooding and closures of multiple roads across the southern portion of the county. Flash flooding of the White River led to flooded yards and a trailer being swept away.
Flash Flood, Waukesha
- When
- September 12, 11:45 PM CST to September 13, 2:00 AM CST
- Where
- Waukesha County, 1.87 mi NNE of Durham to 0.79 mi SSE of Elm Grove
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 42.896, -88.072
Flash flooding and closures of multiple roads from New Berlin to Muskego.
Flash Flood, Kenosha
- When
- September 13, 12:20 AM CST to 2:30 AM CST
- Where
- Kenosha County, 3.74 mi N of Downtown Kenosha to 0.62 mi S of Somers
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 42.634, -87.821
Flash flooding of some streets in Kenosha including water in the basement of the public safety building.
Flood, Walworth
- When
- September 13, 2:00 AM CST to 8:00 AM CST
- Where
- Walworth County, 1.13 mi ESE of Genoa City to 0.59 mi SE of Lyons
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.495, -88.309
Rising waters on Delavan Lake resulted in pier planks and boats breaking free. Rising waters on Geneva Lake caused water to flow over the dam, thereby flooding the White River and a nearby park and nature preserve in Lake Geneva. Some streets were closed near the White River. Other roads over southern Walworth County remained flooded and closed.
Flood, Kenosha
- When
- September 13, 2:30 AM CST to 8:30 AM CST
- Where
- Kenosha County, 2.09 mi S of Carol Beach to 3.98 mi SW of Twin Lakes
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.490, -87.815
Various roads remained flooded and closed across the county. This included a portion of County Road H in the eastern part of the county and 236th Ave. in Paddock Lake. Rising waters on Lily Lake resulted in waterfront properties surrounded by high water.
Flood, Milwaukee
- When
- September 13, 8:00 AM CST to September 14, 1:00 PM CST
- Where
- Milwaukee County, 0.08 mi E of Franklin Arpt to 0.38 mi SSW of Franklin Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.870, -87.998
The Root River at Franklin reached minor flood stage, cresting at 9.08 feet the evening of September 13th. A portion of Oakwood Road in southern Milwaukee County is flooded and closed. There is flooding to agricultural land.
Flood, Kenosha
- When
- September 13, 10:42 AM CST to September 20, 5:45 AM CST
- Where
- Kenosha County, 0.37 mi SW of Fox River to 0.16 mi S of Fox River
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.577, -88.206
The Fox River at New Munster reached moderate flood stage, cresting at 13.15 feet the evening of September 14th. Water is up to the first floor levels of some homes in the Town of Wheatland and Village of Salem Lakes along Riverside Drive and Shorewood Drive. There is flooding on 77th St. Floodwaters surround a home near the intersection of highway 50 and W.
Flood, Lafayette
- When
- September 14, 1:51 AM CST to September 15, 4:39 AM CST
- Where
- Lafayette County, 0.24 mi WSW of Darlington to 0.64 mi SSE of Darlington
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.679, -90.125
The Pecatonica River at Darlington reached minor flood stage, cresting at 14.31 feet during the early afternoon of September 14th. Floodwaters cover a portion of Main Street in Darlington. A part of the Lafayette County Fairgrounds is flooded as well as agricultural land in the area.
Flood, Green
- When
- September 15, 3:00 AM CST to September 30, 11:59 PM CST
- Where
- Green County, 0.56 mi N of Martintown to 1.03 mi NW of Martintown
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.508, -89.799
The Pecatonica River at Martintown reached minor flood stage, cresting at 15.38 feet the morning of September 18th. Floodwaters affect Martintown Road and West River Road in the Martintown area. Upstream in Browntown, floodwaters affect highway MM and West Indies Road. The river continued to flood into October.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Minnesota, September 12 to 16, 2019$4.4 million · 8 events
- Flash Flooding and Flooding in Wisconsin, September 12 to 16, 2019$1.5 million · 10 events
- Tornadoes and Flash Flooding in Iowa, September 12 to 13, 2019$180,000 · EF0 · 7 events
- Flash Flood and Flooding in Minnesota, September 12 to 13, 2019$15,000 · 61 kt wind · 8 events
- Flash Flooding and Damaging Winds in Oklahoma, September 12, 2019$5,000 · 68 kt wind · 11 events
- Damaging Wind and Lightning Strike in Puerto Rico, September 12 to 16, 20191 injured · $500 · 2 events
- Flash Flooding and Flooding in Illinois, September 12 to 16, 201955 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, September 12 to 13, 201956 kt wind · 5 events
- Damaging Winds in Oklahoma, September 12, 201965 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 12, 20192 events
- Hail and Damaging Wind in Indiana, September 12, 20191 in hail · 2 events
- Damaging Winds in South Carolina, September 12, 2019$20 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854713, 854609, 854649, 854654, 857320, 854687, 854611, 854624, 854693, 854703, 854704, 854718, 854728, 854726, 857319, 857318, 857321, 857322.